Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 64, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 9, 2014, 4:49 PM EDT for 4 counties in Florida. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2014, 4:49 PM EDT (20:49 UTC)
- Expired
- Jul 9, 2014, 5:19 PM EDT
- In force
- 30 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Brevard County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 64 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 5:00 PM EDT | HAIL 0.75 | 2 E Christmas, FL | SKYWARN SPOTTER REPORTED PENNY SIZE HAIL AND 1.5 INCHES OF RAIN. |
| Jul 9, 5:05 PM EDT | TSTM WND DMG | 2 Nne Christmas, FL | SKYWARN SPOTTER REPORTED POWER LINES DOWN ON WHEELER RD. IN CHRISTMAS FL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 592 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
151
WUUS52 KMLB 092049
SVRMLB
FLC009-095-117-127-092145-
/O.NEW.KMLB.SV.W.0064.140709T2049Z-140709T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
449 PM EDT WED JUL 9 2014
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BREVARD COUNTY IN FLORIDA
EAST CENTRAL ORANGE COUNTY IN FLORIDA
SOUTHEASTERN SEMINOLE COUNTY IN FLORIDA
EXTREME SOUTHEASTERN VOLUSIA COUNTY IN FLORIDA
* UNTIL 545 PM EDT.
* AT 442 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST
NORTH OF CHRISTMAS...AND MOVING EAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
MIMS...TITUSVILLE...PLAYALINDA BEACH...KENNEDY SPACE CENTER...
MERRITT ISLAND WILDLIFE REFUGE...HAULOVER CANAL AND KLONDIKE BEACH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2852 8107 2874 8106 2876 8083 2866 8081
2866 8079 2869 8079 2871 8075 2875 8079
2876 8075 2870 8071 2868 8066 2876 8074
2876 8071 2867 8063 2852 8061
TIME...MOT...LOC 2049Z 268DEG 10KT 2861 8097
$$3 follow-up statements
636
WWUS52 KMLB 092102
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
502 PM EDT WED JUL 9 2014
FLC117-092112-
/O.CAN.KMLB.SV.W.0064.000000T0000Z-140709T2145Z/
SEMINOLE-
502 PM EDT WED JUL 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SEMINOLE COUNTY
IS CANCELLED...
LAT...LON 2852 8062 2853 8104 2860 8102 2862 8099
2867 8102 2874 8102 2874 8084 2866 8081
2871 8075 2875 8079 2876 8076 2870 8071
2868 8066 2876 8074 2876 8071 2867 8063
TIME...MOT...LOC 2102Z 268DEG 10KT 2861 8093
$$
FLC009-095-127-092145-
/O.CON.KMLB.SV.W.0064.000000T0000Z-140709T2145Z/
ORANGE-BREVARD-VOLUSIA-
502 PM EDT WED JUL 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EXTREME SOUTHEASTERN VOLUSIA...EXTREME NORTHEASTERN ORANGE...
NORTHERN BREVARD COUNTIES...
AT 500 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES WEST OF TITUSVILLE...MOVING EAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AURANTIA...TURNBULL...MIMS...PLAYALINDA BEACH...KENNEDY SPACE
CENTER...MERRITT ISLAND WILDLIFE REFUGE...HAULOVER CANAL AND KLONDIKE
BEACH
LAT...LON 2852 8062 2853 8104 2860 8102 2862 8099
2867 8102 2874 8102 2874 8084 2866 8081
2871 8075 2875 8079 2876 8076 2870 8071
2868 8066 2876 8074 2876 8071 2867 8063
TIME...MOT...LOC 2102Z 268DEG 10KT 2861 8093
$$
CRISTALDI749
WWUS52 KMLB 092115
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
515 PM EDT WED JUL 9 2014
FLC127-092124-
/O.CAN.KMLB.SV.W.0064.000000T0000Z-140709T2145Z/
VOLUSIA-
515 PM EDT WED JUL 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN VOLUSIA
COUNTY IS CANCELLED...
LAT...LON 2853 8104 2860 8102 2861 8096 2870 8096
2870 8082 2866 8082 2866 8079 2871 8075
2875 8079 2876 8076 2870 8071 2868 8066
2876 8074 2876 8071 2867 8063 2852 8062
TIME...MOT...LOC 2114Z 268DEG 10KT 2857 8095
$$
FLC009-095-092145-
/O.CON.KMLB.SV.W.0064.000000T0000Z-140709T2145Z/
ORANGE-BREVARD-
515 PM EDT WED JUL 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHERN BREVARD AND NORTHEAST ORANGE COUNTIES...
AT 511 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL AND
DAMAGING WIND GUSTS JUST EAST AND SOUTHEAST OF CHRISTMAS...MOVING
EAST AT 5 TO 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TITUSVILLE...PLAYALINDA BEACH...MIMS...LAGRANGE...KENNEDY SPACE
CENTER...MERRITT ISLAND WILDLIFE REFUGE...HAULOVER CANAL AND KLONDIKE
BEACH.
LAT...LON 2853 8104 2860 8102 2861 8096 2870 8096
2870 8082 2866 8082 2866 8079 2871 8075
2875 8079 2876 8076 2870 8071 2868 8066
2876 8074 2876 8071 2867 8063 2852 8062
TIME...MOT...LOC 2114Z 268DEG 10KT 2857 8095
$$332
WWUS52 KMLB 092119
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
519 PM EDT WED JUL 9 2014
FLC009-095-092127-
/O.CAN.KMLB.SV.W.0064.000000T0000Z-140709T2145Z/
ORANGE-BREVARD-
519 PM EDT WED JUL 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BREVARD AND
NORTHEASTERN ORANGE COUNTIES IS CANCELLED...
THE SEVERE STORMS THAT PROMPTED THE WARNING HAD DROPPED SOUTHEAST
TOWARD SOUTHEASTERN ORANGE AND CENTRAL BREVARD COUNTIES...WHERE A
SEVERE THUNDERSTORM IS IN EFFECT.
THUS...THE WARNING FOR FOR NORTHERN BREVARD AND NORTHEASTERN ORANGE
COUNTIES HAS BEEN CANCELLED.
LAT...LON 2853 8104 2860 8102 2861 8096 2870 8096
2870 8082 2866 8082 2866 8079 2871 8075
2875 8079 2876 8076 2870 8071 2868 8066
2876 8074 2876 8071 2867 8063 2852 8062
TIME...MOT...LOC 2117Z 268DEG 10KT 2857 8094
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:01 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 9, 3:01 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 301 PM EDT WED JUL 9 2014 .DISCUSSION... CURRENT-TONIGHT...NEXRAD 88D SHOWS SOME WEAK CONVECTIVE ACTIVITY ALONG THE TREASURE COAST EARLY THIS AFTERNOON AND SCATTERED STRONG STORMS NORTH OF THE I-4 CORRIDOR. WATER VAPOR IMAGERY DOES SHOW SOME MID/UPPER LEVEL DRY AIR ACROSS A GOOD PORTION OF ECFL THAT IS LIKELY INHIBITING ADDITIONAL CONVECTION AT THIS TIME. WITH LATE DAY SURFACE HEATING...MOISTURE AND BOUNDARY COLLISIONS...ESPECIALLY AS THE MORE ACTIVE WEST COAST SEA BREEZE ENTERS ECFL...WE ARE STILL EXPECTING SCATTERED SHOWER/STORM ACTIVITY OVER MUCH OF THE AREA. THE ATMOSPHERIC WIND PROFILE IS RATHER WEAK SO CELL MOVEMENT WILL NOT BE TOO QUICK AND OFTEN ERRATIC IN DIRECTION. A FEW STORMS WILL MOVE BACK TOWARD THE COAST MAINLY NORTH OF MELBOURNE THROUGH LATE DAY. THE PRIMARY CONCERNS REMAIN FREQUENT LIGHTNING...GUSTY WINDS TO AROUND 50 MPH...SMALL HAIL AND LOCALLY HEAVY DOWNPOURS POSSIBLY LEADING TO LOCALIZED FLOODING ESPECIALLY OVER AREAS THAT HAVE SEEN HEAVY RAINFALL IN RECENT DAYS. THE LOW LEVEL RIDGE AXIS NEAR THE CENTRAL FLORIDA PENINSULA WILL PRODUCE LIGHT TO CALM WINDS THIS EVENING AND OVERNIGHT. SHOWER AND STORM ACTIVITY WILL DISSIPATE INTO MID/LATE EVENING WITH CLOUD DEBRIS THINNING OVERNIGHT. OVERNIGHT LOWS WILL CONTINUE IN THE LOW TO MID 70S. ...PREVIOUS EXTENDED FORECAST DISCUSSION... THU-TUE...WEAK MID/UPR LVL WIND PATTERN CONTINUES ACRS THE SRN TIER STATES WITH RUC ANALYSIS SHOWING WINDS SPEED AOB 30KTS. IN FACT...OUTSIDE OF AN 80-100KT H30-H20 LIFTING JET EXTENDING FROM THE MIDWEST INTO SRN QUEBEC...THERE IS LITTLE IN THE WAY OF SIG JET ENERGY ACRS THE MAJORITY OF THE CONUS OR THE EPAC. THE TEPID NATURE OF THE CURRENT JET PATTERN WILL ENSURE THE ATLC SUBTROPICAL RIDGE...CURRENTLY EXTENDING FROM THE NW GOMEX AND INTO THE CENTRAL ATLC VIA THE FL STRAITS...WILL REMAIN THE DOMINANT WX FEATURE FOR CENTRAL FL THRU MID JULY. THIS IS A TYPICAL MID SUMMER WX PATTERN...SO NO BIG SURPRISES IN STORE THRU THE FIRST PART OF NEXT WEEK. BROAD TROFFING PATTERN OVER THE ERN CONUS FED BY THE AFOREMENTIONED JET MAX WILL KEEP THE RIDGE AXIS SUPPRESSED OVER THE S HALF OF FL THRU THU...GIVING THE EAST CENTRAL PENINSULA ONE MORE DAY OF 40-60POPS. AS THE TROF DAMPENS AND LIFT OUT TO THE N...THE ATLC RIDGE WILL DRIFT BACK INTO THE CENTRAL/NRN PENINSULA WHERE IT WILL REMAIN INTO EARLY NEXT WEEK. WITH THE RIDGE AXIS BUILDING OVERHEAD...THE H85-H50 STEERING FLOW WILL BE QUITE WEAK...GENERALLY AOB 10KTS...WHILE ANY MEANINGFUL MID/UPR LVL IMPULSES THAT MIGHT PUSH PRECIP CHANCES ABV THE 50PCT MARK WILL BE BLOCKED OUT. WHILE WEAK FLOW WILL ALLOW BOTH SEA BREEZES TO MAKE GOOD INLAND PENETRATION...THE RESULTING SLOW STORM MOTION WILL FURTHER LIMIT OVERALL COVERAGE. POPS DIMINISHING TO AOB 40PCT ON FRI...THEN AOB 30PCT THRU THE WEEKEND. GFS/ECMWF MODELS INDICATE THE NEXT SHORT WAVE TROF DVLPG OVER THE ERN CONUS BY EARLY NEXT WEEK. THIS WILL SUPPRESS THE ATLC RIDGE AXIS BACK INTO THE SRN PENINSULA AND ALLOW A W/SWRLY FLOW PATTERN TO RDVLP ACRS CENTRAL FL...SHIFTING THE CONCENTRATION OF DIURNAL PRECIP BACK TO THE EAST. MAX/MIN TEMPS AT OR SLIGHTLY ABV AVG THRU THE PD...BUT NOT BY MORE THAN 2-3F. AFTN READINGS IN THE U80S/L90S...MRNG READINGS IN THE L/M70S. && .AVIATION...SEA BREEZE STORMS INTO EARLY EVENING SPREADING INTO THE INTERIOR WITH A FEW MOVING BACK TOWARDS THE COAST...MAINLY NORTH OF KMLB. PATCHY GROUND FOG MAY REDUCE VSBYS SOUTH OF MCO (VRB/FPR/SUA) AGAIN OVERNIGHT/EARLY WED MORNING THROUGH 13Z DUE TO VERY MOIST LOW LEVELS AND CALM WIND. SEA BREEZE REGIME WITH SCT AFTN STORMS AGAIN FOR THU. && .MARINE...AFTERNOON-THU...SURFACE RIDGE AXIS SITUATED NEAR THE CENTRAL FL PENINSULA WITH MAINLY WEAK PRESSURE GRADIENT. ONSHORE FLOW AGAIN BECOMING SW/WSW THIS EVENING AND OVERNIGHT. SEA BREEZE TO DEVELOP AGAIN EARLY THU AFTERNOON AND WILL MOVE SLOWLY INLAND WITH WINDS ONCE AGAIN BACKING E/ESE NEAR THE COAST. THE MAIN MARINE WEATHER CONCERN WILL CONTINUE TO BE STORMS THAT PRODUCE LIGHTNING STRIKES AND GUSTY WINDS. THESE SHOULD OCCUR MAINLY DURING THE NIGHT AND MORNING OVER THE OPEN ATLANTIC. DAYTIME HEATING STORMS OVER THE MAINLAND SHOULD CONTINUE TO AFFECT THE INTRACOASTAL AND NEAR SHORE ATLANTIC. ...PREVIOUS EXTENDED MARINE DISCUSSION... FRI-SUN...WEAK SFC/BNDRY LYR PGRAD THRU THE UPCOMING WEEKEND AS THE ATLC RIDGE AXIS LIFTS NWD FROM THE FL STRAITS INTO THE FL PANHANDLE. FAVORABLE BOATING CONDITIONS WILL RESULT WITH A PREVAILING LIGHT TO GENTLE SERLY BREEZE KEEPING SEAS AOB 2FT NEARSHORE AND 2-3FT OFFSHORE. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 90 76 88 / 30 40 20 40 MCO 75 92 75 91 / 30 50 30 50 MLB 74 88 75 88 / 20 50 20 30 VRB 72 89 74 88 / 20 50 20 30 LEE 76 92 76 91 / 30 50 30 50 SFB 76 93 76 92 / 30 50 30 50 ORL 76 93 76 92 / 30 50 30 50 FPR 73 88 73 87 / 20 50 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...SEDLOCK RADAR/IMPACT WEATHER....VOLKMER
Hazardous weather outlook, Jul 9, 9:48 AM EDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 948 AM EDT WED JUL 9 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-100000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 948 AM EDT WED JUL 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... THE EAST COAST SEA BREEZE WILL DEVELOP BY EARLY AFTERNOON AND SPARK ISOLATED TO SCATTERED LIGHTNING STORMS JUST INLAND FROM THE COAST. STORM COVERAGE SHOULD INCREASE OVER THE INTERIOR DURING THE MID TO LATE AFTERNOON AS A RESULT OF BOUNDARY COLLISIONS. STEERING FLOW WILL BE TOWARD THE EAST AROUND 10 MPH BUT SOME STORMS WILL MOVE ERRATICALLY ESPECIALLY ALONG BOUNDARIES. A FEW STORMS MAY BECOME STRONG AND BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES...DOWNBURST WINDS UP TO 50 MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL. .FLOOD IMPACT... SLOW MOVING SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR AGAIN THIS AFTERNOON WITH LOCALIZED RAINFALL AMOUNTS UP TO 3 INCHES POSSIBLE. THESE RAINFALL AMOUNTS WILL CAUSE MINOR FLOODING OF ROADWAYS AND POOR DRAINAGE AREAS. LOCATIONS THAT HAVE RECEIVED HEAVY RAIN OVER THE PAST FEW DAYS WILL BE OF PARTICULAR CONCERN FOR FLOODING ISSUES. .RIP CURRENT IMPACT... A MODERATE THREAT FOR RIP CURRENTS WILL EXIST AT THE BEACHES OF EAST CENTRAL FLORIDA. WHEN ARRIVING AT THE BEACH...CHECK WITH OCEAN RESCUE ON LATEST SURF CONDITIONS AND ALWAYS SWIM NEAR A LIFEGUARD. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED STORMS WILL AGAIN DEVELOP THIS AFTERNOON AND A FEW WILL HAVE THE POTENTIAL TO PRODUCE WINDS OF 35 TO 45 KNOTS. STORMS WILL INITIALLY DEVELOP ALONG THE COAST DURING THE EARLY AFTERNOON AND A FEW STORMS SHOULD PUSH OFFSHORE AS THEY MOVE EAST AROUND 10 KNOTS. CONVECTION WILL THEN INCREASE OVER THE INTERIOR DURING THE MID TO LATE AFTERNOON AND POSE A THREAT FOR LIGHTNING AND STRONG WIND GUSTS OVER THE INLAND LAKES. ...WATERSPOUT IMPACT... DEEP MOISTURE AND LIGHT SOUTHWEST ENVIRONMENTAL WINDS WILL CONTRIBUTE TO A SLIGHT CHANCE FOR WATERSPOUTS ACROSS THE OFFSHORE ATLANTIC WATERS THIS MORNING AND NEAR THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SUFFICIENT MOISTURE AND INSTABILITY WILL EXIST ACROSS THE AREA FOR SCATTERED AFTERNOON THUNDERSTORM DEVELOPMENT EACH DAY. A FEW STRONG STORMS WILL BE POSSIBLE EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. VOLKMER
In the hours before
Special weather statement, Jul 9, 2:06 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
206 PM EDT WED JUL 9 2014
FLZ045-144-091845-
ORANGE-SOUTHERN LAKE COUNTY-
206 PM EDT WED JUL 9 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER EAST CENTRAL LAKE COUNTY...NORTHWESTERN
ORANGE COUNTY...
* UNTIL 245 PM EDT.
AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER FERNDALE...MOVING
EAST AT 10 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE LAKE APOPKA...KILLARNEY...WINTER GARDEN...WINDERMERE...
ORLOVISTA AND PINE HILLS.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2878 8171 2878 8166 2879 8165 2879 8143
2871 8146 2844 8146 2844 8170 2854 8174
TIME...MOT...LOC 1804Z 269DEG 7KT 2861 8170
15Special weather statement, Jul 9, 3:08 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
308 PM EDT WED JUL 9 2014
FLZ045-091945-
ORANGE-
308 PM EDT WED JUL 9 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER CENTRAL ORANGE COUNTY...
* UNTIL 345 PM EDT.
AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER LAKE BUENA
VISTA...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE BAY LAKE...BAY HILL...DOCTOR PHILLIPS...AND SEA WORLD.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND AND SNAP TREE LIMBS. HEAVY RAINFALL WILL TEMPORARILY
REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 2853 8150 2857 8139 2849 8133 2835 8140
2835 8156 2842 8160 2848 8156
TIME...MOT...LOC 1907Z 313DEG 3KT 2840 8152
15Special weather statement, Jul 9, 3:35 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
335 PM EDT WED JUL 9 2014
FLZ045-053-092015-
ORANGE-OSCEOLA-
335 PM EDT WED JUL 9 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHERN ORANGE COUNTY...NORTHERN OSCEOLA
COUNTY...
* UNTIL 415 PM EDT.
AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS NEAR PINE CASTLE...
MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE ORLANDO INTERNATIONAL AIRPORT...LAKE NONA...AUSTIN TINDALL
PARK...BELLE ISLE...LAKE NONA AND OSCEOLA HERITAGE PARK.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2841 8114 2825 8129 2836 8152 2846 8151
2853 8144
TIME...MOT...LOC 1934Z 305DEG 14KT 2841 8139
15Special weather statement, Jul 9, 3:42 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
342 PM EDT WED JUL 9 2014
FLZ053-092015-
OSCEOLA-
342 PM EDT WED JUL 9 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHWESTERN OSCEOLA
COUNTY...
* UNTIL 415 PM EDT.
AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
INTERCESSION CITY...MOVING EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE POINCIANA...CAMPBELL...KISSIMMEE AIRPORT AND
OSCEOLA HERITAGE PARK.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2833 8158 2832 8113 2807 8115 2811 8146
2814 8146 2814 8152 2814 8153 2820 8153
2825 8156 2826 8159
TIME...MOT...LOC 1942Z 274DEG 15KT 2822 8149
15Special weather statement, Jul 9, 4:39 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
439 PM EDT WED JUL 9 2014
FLZ045>047-053-141-147-092230-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD COUNTY-
439 PM EDT WED JUL 9 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHEASTERN VOLUSIA...
EASTERN SEMINOLE AND ORANGE...NORTHEASTERN OSCEOLA....AND BREVARD
COUNTIES...
* UNTIL 630 PM EDT.
AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
MAYTOWN TO 8 MILES SOUTHEAST OF HOLOPAW...MOVING EAST AT 5 MPH.
THIS LINE OF STORMS HAD FORMED ALONG THE WEST COAST SEAS BREEZE...
AND WAS ABOUT TO COLLIDE WITH TEH EAST COAST SEA BREEZE OVER THE
ADVISORY AREA.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE...SCOTTSMOOR...TITUSVILLE...PORT SAINT JOHN...
ROCKLEDGE...COCOA...WEST MELBOURNE...AND MELBOURNE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2798 8053 2806 8057 2799 8054 2798 8107
2813 8120 2882 8108 2882 8107 2888 8108
2889 8078 2874 8069 2859 8057 2845 8052
2840 8058 2825 8060 2807 8056 2798 8051
TIME...MOT...LOC 2035Z 258DEG 5KT 2884 8101 2851 8105
2813 8112 2804 8098
CRISTALDIThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:07 PM EDT | Areal Flood Advisory | MLB | Lake | 83 min |
| Jul 8, 8:10 PM EDT | Areal Flood Advisory | MLB | Lake | 80 min |
| Jul 9, 2:06 PM EDT | Special Weather Statement | MLB | Lake | 39 min |
| Jul 9, 3:08 PM EDT | Special Weather Statement | MLB | Orange | 37 min |
| Jul 9, 3:35 PM EDT | Special Weather Statement | MLB | Orange | 40 min |
| Jul 9, 3:42 PM EDT | Special Weather Statement | MLB | Osceola | 33 min |
| Jul 9, 4:39 PM EDT | Special Weather Statement | MLB | Brevard | 111 min |
| Jul 9, 5:03 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Osceola | 57 min |
| Jul 9, 5:08 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola | 52 min |
| Jul 9, 5:09 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jul 9, 5:58 PM EDT | Special Weather Statement | MLB | Indian River | 62 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.